Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 36, NWS Shreveport, LA

July 5, 2007Cherokee County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 5, 2007, 7:50 PM CDT for Cherokee County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 7:50 PM CDT (00:50 UTC)
Expired
Jul 5, 2007, 10:45 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 060053
FFWSHV
TXC073-060345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...RUSK...JACKSONVILLE...

* UNTIL 1045 PM CDT

* AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  MODERATE TO HEAVY RAIN FALLING OVER THE SAME AREAS THAT EXPERIENCED
  FLASH FLOODING EARLIER IN THE DAY. SATURATED SOILS WILL MAKE
  FLASH FLOODING LIKELY WITH THIS ADDITIONAL RAINFALL.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3171 9531 3159 9498 3213 9500 3213 9544

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:38 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 5, 3:38 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT THU JUL 5 2007

.DISCUSSION...
BUSY DAY TODAY...AND ACTIVE SHORT TERM PERIOD THROUGH FRIDAY. HAVE
POSTED A FLASH FLOOD WATCH TIL 21Z FRIDAY FOR ALL OF E TX/EXTREME SW
AR/AND NW LA. ROUND ONE HAS WEAKENED...ALTHOUGH MODERATE TO HEAVY
RAINFALL CONTINUES ALONG THE REMNANT OUTFLOW BOUNDARY FROM THE EARLIER
SE TX MCS. AS EXPECTED...OLD MCV FOCUSED VERY HEAVY RAINFALL AND
FLOODING ACROSS THE WESTERN SECTIONS OF NE TX...BUT HAS SINCE MERGED
WITH THE BROAD CIRCULATION ASSOCIATED WITH THE WEAK CLOSED LOW/SHEAR
AXIS WHICH HAS SHIFTED EVER SO SLOWLY N ACROSS NCNTRL TX. THERE
REMAINS SOME UNCERTAINTY AS TO EXACTLY WHERE/HOW MUCH ENERGY FROM THIS
SYSTEM LIFTS NE ALONG THE ELONGATED SHEAR AXIS...AS IT BECOME
STRETCHED W-E ACROSS NE TX/S AR AS A SHORTWAVE DIVES SE ACROSS THE MID
MS VALLEY. GFS CONTINUES TO SHIFT FROM CONVECTIVE FEEDBACK
PROBLEMS...BUT HAS REMAINED LARGELY UNCHANGED SINCE ITS 6Z RUN...WITH
GOOD AGREEMENT WITH THE ECMWF/UKMET WITH SOME OF THE ENERGY DRIFTING
NE ACROSS THE FORECAST AREA TONIGHT. THE NAM/NGM ARE THE OUTLIERS WITH
THIS SYSTEM...MAINTAINING CLOSED CIRCULATION OVER CNTRL TX. GIVEN THE
LACK OF RUN TO RUN CONSISTENCY IN THE PROGS WITH THIS SYSTEM OVER THE
LAST 2 WEEKS...AM INCLINED TO LEAN WITH PERSISTENCE AND MAINTAIN
SYSTEM OVER TX...BUT ALL MODELS CONTINUE W-E TROUGHINESS OVER THE
FORECAST AREA THROUGH SUNDAY. THUS...UNSETTLED WEATHER MAY CONTINUE
THROUGH THAT TIME.

AIR MASS REMAINS WORKED OVER ACROSS E TX/N LA IN WAKE OF FIRST ROUND
OF CONVECTION...BUT THIS WILL REMAIN SHORT LIVED AS ADDITIONAL
REDEVELOPMENT OCCURS THIS EVENING ALONG THE 850 MB 25-30 KT LLJ AXIS
OVER SE/E TX. PW/S REMAIN VERY HIGH...BETWEEN 2-2.25...WITH
UNIDIRECTIONAL FLOW FROM THE SFC-25KFT YIELDING THE POSSIBILITY OF
CELL TRAINING ACROSS MUCH OF THE FLASH FLOOD WATCH AREA TONIGHT.
LOOKING AT QPF TOTALS OF WIDESPREAD 2-4 AMOUNTS...WITH ISOLATED
HIGHER AMOUNTS NEARING 6 POSSIBLE ESPECIALLY OVER E TX. CONVECTION
WILL LIKELY BUILD ENE EARLY FRIDAY POSSIBLY ALONG LARGE OUTFLOW
BOUNDARIES...MUCH LIKE WHAT HAS HAPPENED OVER THE LAST 3 DAYS WITH THE
SCNTRL/SE TX MCS/S...WHICH WILL ALSO PROVIDE ADDITIONAL FOCUS FOR VERY
HEAVY RAINFALL ACROSS SCNTRL AR/N LA FRIDAY. WILL ALLOW MID SHIFT
DECIDE WHETHER OR NOT TO EXTEND THE WATCH EWD ACROSS SCNTRL AR/REST OF
N LA FRIDAY GIVEN UNCERTAINTY WITH THE EVOLVING SYSTEM/ITS TRACK...AND
CONVECTION TRENDS AT THAT TIME OF THE NEW ZONE PACKAGE. FFG REMAINS
HIGH ACROSS THE AREAS E OF THE WATCH...WITH ONLY 2-4 QPF AMOUNTS
OBSERVED IN THE LAST 2 WEEKS.

BELIEVE MAIN HEAVY RAINFALL THREAT WILL SHIFT E OUT OF E TX BY
MIDDAY...BUT CAN/T RULE OUT ADDITIONAL REDEVELOPMENT WITH LIMITED
HEATING DURING THE AFTERNOON. SHEAR AXIS WILL LIKELY LINGER THROUGH
THE WEEKEND...WITH ADDITIONAL REDEVELOPMENT POSSIBLE MAINLY ACROSS
E TX/N LA FRIDAY NIGHT/SATURDAY. HOWEVER...GIVEN THAT THE WINDS ARE
VEERING MORE WESTERLY BY THAT TIME...DON/T THINK THAT THE HEAVY
RAINFALL THREAT WILL BE THAT WIDESPREAD...BUT CAN/T COMPLETELY BE
RULED OUT.

HAVE NOT SPENT MUCH TIME WITH THE EXTENDED PORTIONS OF THE
FORECAST...BUT GENERAL MEDIUM RANGE CONSENSUS DEVELOPS/MAINTAINS A
WEAK TROUGHINESS PATTERN ACROSS OK/TX MONDAY...WHICH LINGERS THROUGH
MUCH OF THE REST OF THE WEEK...SANDWICHED B/W THE DESERT SW
RIDGE...AND THE BUILDING SE U.S RIDGE. THUS...HAVE MAINTAINED SLIGHT
CHANCE/LOW CHANCE POPS THROUGHOUT THE REMAINDER OF THE FORECAST...BUT
AGAIN...CONSIDERABLE UNCERTAINTY STILL REMAINS.

PRELIMS ARE NEXT...

15

&&

.AVIATION...
STRONG LINE OF CONVECTION MOVING NORTH INTO SOUTHERN ARKANSAS BY 20Z
WITH CONDITIONS IMPROVING OVER LOUISIANA AND TEXAS SOUTH OF I-20.
THIS DECREASE IN SHOWERS AND THUNDERSTORMS EXPECTED TO BE SHORT
LIVED AS ACTIVITY AGAIN EXPECTED TO REDEVELOP ALONG SOUTHEAST TEXAS
COASTAL SECTIONS AND MOVE NORTH AND NORTHEAST AGAIN.  TIMING ON WHEN
NEW WAVE OF SHOWERS AND THUNDERSTORMS MOVES INTO LUFKIN DIFFICULT TO
PINPOINT BUT SHOULD BEGIN TO SEE CONDITIONS DETERIORIATING FROM
22Z-00Z THAT AREA.  AGAIN CONVECTION SHOULD MOVE NORTHWARD AT AROUND
20 KTS. EXPECT MAINLY MVFR CONDITIONS TO PERSIST WITH IFR IN SHOWERS
AND THUNDERSTORMS. AREA SATURDATED SO ALSO LOOK FOR VISIBILITIES TO
DROP TO 3-5 MI AFTER 09Z. AGAIN...ALTHOUGH CONDITIONS HAVE IMPROVED
TEMPORARILY ACROSS MOST AREAS THIS AFTERNOON..VFR IS NOT RECOMMENDED
THROUGH FRIDAY. /01/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  82  72  88 /  70  80  60  30
MLU  72  83  71  88 /  50  80  60  40
DEQ  70  83  70  89 /  70  70  40  30
TXK  70  83  71  88 /  70  80  50  30
ELD  72  82  70  89 /  50  80  50  30
TYR  71  82  72  88 /  90  80  50  30
GGG  71  82  72  88 /  90  80  50  30
LFK  72  84  72  89 /  80  80  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     LAFAYETTE...AND MILLER.

LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     BOSSIER...CADDO...DE SOTO...NATCHITOCHES...RED
     RIVER...SABINE LA...AND WEBSTER.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
     RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

15/01
Hazardous weather outlook, Jul 5, 12:00 PM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 5 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT...AHEAD OF A
STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TEXAS. GIVEN
THAT THE AIR MASS REMAINS VERY MOIST...THE RAINFALL MAY BE HEAVY AT
TIMES...WITH SOME STORMS PRODUCING ONE TO TWO INCHES OF RAIN PER
HOUR...AND MOVING REPEATEDLY OVER THE SAME AREAS. THE FLOODING THREAT
THIS AFTERNOON WILL PRIMARY REMAIN CONFINED TO THE WESTERN SECTIONS
OF EAST TEXAS...MAINLY WEST OF A GILMER TO HENDERSON LINE.
HOWEVER...LOCALIZED FLOODING OF LOW LYING...POOR DRAINAGE AREAS WILL
BE POSSIBLE ANYWHERE ACROSS THE REMAINDER OF NORTHEAST TEXAS AND
NORTH LOUISIANA WHERE THUNDERSTORMS PRODUCE EXCESSIVE HEAVY
RAINFALL. RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE
ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON...WITH
ISOLATED AMOUNTS NEARING FOUR INCHES POSSIBLE.

WHILE THE SHOWERS AND THUNDERSTORMS MAY DIMINISH A BIT LATE THIS
AFTERNOON AND EVENING...ADDITIONAL REDEVELOPMENT IS LIKELY TONIGHT
OVER ALL OF THE FOUR STATE REGION...AS THIS UPPER LEVEL LOW
PRESSURE SYSTEM REMAINS NEARLY STATIONARY OR SLOWLY LIFTS A
TAD NORTHEAST TOWARDS NORTHEAST TEXAS. LOCALLY HEAVY RAINFALL IS
POSSIBLE WITH THESE STORMS OVERNIGHT...WITH A MORE WIDESPREAD THREAT
OF FLASH FLOODING INCREASING AS THE SOILS REMAIN SATURATED. RAINFALL
AMOUNTS TONIGHT OF ONE TO THREE INCHES WITH ISOLATED AMOUNTS NEARING
FIVE INCHES WILL BE POSSIBLE TONIGHT...WITH THE HEAVIER RAINFALL
AXIS CONFINED MAINLY SOUTH OF A CLARKSVILLE TEXAS...TO TEXARKANA AND
STAMPS ARKANSAS LINE...INCLUDING NORTHWEST LOUISIANA WEST OF A MINDEN
TO NATCHITOCHES LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE IN PROGRESS
FRIDAY MORNING ACROSS MUCH OF THE FOUR STATE REGION...WITH THE
HEAVIEST RAINFALL AXIS EXPECTED TO BE OVER EASTERN TEXAS...
SOUTHCENTRAL ARKANSAS...AND NORTHERN LOUISIANA. RAINFALL AMOUNTS OF
ONE TO THREE INCHES ARE EXPECTED OVER THESE AREAS...WITH ISOLATED
HIGHER AMOUNTS OF FOUR INCHES POSSIBLE. THIS WILL MAINTAIN THE THREAT
FOR SIGNIFICANT FLOODING...ESPECIALLY OVER AREA WHERE RAIN RATES
REMAIN EXCESSIVE...AND THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME
AREAS. RAINFALL INTENSITIES ARE EXPECTED TO DIMINISH SOME BY LATE
MORNING OR EARLY AFTERNOON...THUS REDUCING THE FLOOD THREAT.
ADDITIONAL SHOWER AND THUNDERSTORM REDEVELOPMENT IS POSSIBLE FRIDAY
NIGHT OVER EAST TEXAS...SOUTHCENTRAL ARKANSAS...AND NORTH LOUISIANA
AS THIS UPPER LEVEL DISTURBANCE LINGERS OVER THE REGION...THUS
CONTINUING THE POTENTIAL FLOODING THREAT. SCATTERED THUNDERSTORMS
WILL REMAIN POSSIBLE ACROSS THE AREA THROUGH WEDNESDAY AS WELL.

PLEASE STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE IN SHREVEPORT CONCERNING THIS POTENTIAL
FLOOD THREAT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED ACROSS EAST TEXAS AND
POSSIBLE NORTHWEST LOUISIANA THIS AFTERNOON AND TONIGHT.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:28 AM CDTFlash Flood WarningSHVCherokee, Rusk, Smith4 hr
Jul 6, 3:31 AM CDTFlash Flood WarningSHVHarrison, Panola4 hr
Jul 6, 3:31 AM CDTFlash Flood WarningSHVGregg, Harrison, Panola4 hr
Jul 6, 5:24 AM CDTFlash Flood WarningSHVCherokee, Rusk, Smith4 hr
Jul 6, 7:44 AM CDTFlash Flood WarningSHVGregg, Harrison, Panola4 hr
Jul 6, 8:05 AM CDTFlash Flood WarningSHVMarion4 hr
Jul 6, 8:50 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith4 days
Jul 6, 9:22 AM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches24 days
Jul 6, 9:32 AM CDTFlash Flood WarningSHVCherokee, Rusk, Smith118 min
Jul 6, 9:34 AM CDTRiver Flood WarningSHVUpshur, Wood11 hr
Jul 6, 9:37 AM CDTRiver Flood WarningSHVGregg49 hr
Jul 6, 10:22 AM CDTRiver Flood WarningSHVGregg, Rusk25 days
Jul 6, 10:22 AM CDTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk22 days
Jul 6, 10:22 AM CDTRiver Flood WarningSHVPanola, Shelby24 hr
Jul 6, 10:30 AM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur6 days
Jul 6, 3:45 PM CDTRiver Flood WarningSHVCass, Harrison, Marion5 days
Jul 6, 3:50 PM CDTRiver Flood WarningSHVCass, Marion42 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.